Support group for people who have Shock Lung, created by eHealthMe (http://www.eHealthMe.com). To join the group, do any of these: create a post to introduce yourself, ask a question, or simply follow the group.
My Mother in law had Whipple surgery performed at a large hospital in Dallas, Tx because of a clogged bile duct. The doctor performed the surgery robotically, using a section of the duodenum (small intestine) to replace the bile duct, which was removed due to cancer. She was 84 years old, but in good health for her age. After the surgery she was unable to eat most of the time. The doctors did not seem to have a clue of what to do. After a few weeks she was released to a healthcare facility and began doing much better. Medicare paid for just 2 weeks in the facility, so we took her home. She still had trouble eating at home and was losing weight, so my wife took her back to the hospital about a month later. After about a month the hospital put a feeding tube in her stomach, then a little later sent her to another healthcare facility, where she developed severe respiratory problems- pulmonary edema - and my wife took her back to the hospital. There her respiratory problems got worse, she still could not eat (fed by IV) and seemed to be perpetually comatose when I stopped by the hospital after work. On nurse told me she was just "going fast". I was a corpsman (Medic) in the Navy years ago and recognized that it was drug induced, so l asked the nurse about her medications. She said she was getting dilaudid for pain. That rung a bell, so l researched the problem and found that dilaudid can cause severe respiratory depression, pulmonary edema, difficulty swallowing, inability to digest food, shores soon of bowel movement, and extreme depression - especially in the elderly. The doctors and nurses seemed to ridicule my comments. I found from the medical records later that she had been given the drug daily - every 4 hours as needed - so we requested that she be given something else. The doctor complied, but the nurses continued giving it to her anyway. We finally had someone in the family spending day and night there - 24 hours a day - and she finally woke up, but began screaming for her "pain medicine". The nurses came again with dilaudid, but we said "NO". That night she went through severe withdrawal pains because she was severely addicted, though she actually had no pain. The charge nurse said that had been giving her the dilaudid to keep her from ringing the bell at night.
Post created 1 year 1 month ago
I have had Wegeners since diagnosed in Oct. 2012 & RA since Feb
2013. I started taking prednisone consistently the summer of 2012
To help with the flares. It's been a huge journey with a lot of ups & downs.
Still fighting the right . I just finished my 2 nd corse of Rituxin infusion therapy for hopes to go into remission w these diseases. The 2 nd infusion
Is when I developed pulmonary edema on my lungs. It was during an
Acute chest cold & asthma exacerbation.
Post created 2 years 3 months ago